EconPapers    
Economics at your fingertips  
 

Quadratic variance swap models

Damir Filipović, Elise Gourier and Loriano Mancini

Journal of Financial Economics, 2016, vol. 119, issue 1, 44-68

Abstract: We introduce a novel class of term structure models for variance swaps. The multivariate state process is characterized by a quadratic diffusion function. The variance swap curve is quadratic in the state variable and available in closed form, greatly facilitating empirical analysis. Various goodness-of-fit tests show that quadratic models fit variance swaps on the S&P 500 remarkably well, and outperform affine models. We solve a dynamic optimal portfolio problem in variance swaps, index option, stock index and bond. An empirical analysis uncovers robust features of the optimal investment strategy.

Keywords: Stochastic volatility; Variance swap; Quadratic term structure; Quadratic jump-diffusion; Dynamic optimal portfolio (search for similar items in EconPapers)
JEL-codes: C51 G13 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (48)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304405X15001543
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jfinec:v:119:y:2016:i:1:p:44-68

DOI: 10.1016/j.jfineco.2015.08.015

Access Statistics for this article

Journal of Financial Economics is currently edited by G. William Schwert

More articles in Journal of Financial Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jfinec:v:119:y:2016:i:1:p:44-68